Ohio, 2011Damaging Wind in Ohio, July 7, 2011
July 7, 2011 · NWS ILN · 1 event in 1 county or zone
A boundary stretching near the Interstate 70 corridor was the focus for the development of isolated thunderstorms during the evening. One of these storms briefly became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary stretching near the Interstate 70 corridor was the focus for the development of isolated thunderstorms during the evening. One of these storms briefly became severe. The main severe weather threat was damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 7, 6:43 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 7, 6:43 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
743 PM EDT THU JUL 7 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE AREA LATE TONIGHT
INTO FRIDAY...BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD FOR THE WEEKEND...BRINGING FAIR...BUT HOT AND
HUMID WEATHER.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WEAK FRONTAL BOUNDARY REMAINS NR I-70 THIS AFTN. WITH 1-2K J/KG OF
CAPE ACROSS THE REGION S OF THE BOUNDARY...ISOLATED TO SCATTERED
CONVECTION IS POSSIBLE LATE THIS AFTN INTO THE EVENING.
FOCUS THEN SHIFTS TO H5 S/W THAT IS FCST TO SWING OUT OF PLAINS
AND INTO THE OH VALLEY TONIGHT. CONSENSUS OF MODELS IS TO DEVELOP
CONVECTIVE COMPLEX IN MO/SRN IL AND SWING IT UP THE OH RIVER.
MODELS DIFFER ON HOW FAR E THE STEADIEST RAINS WORK BY 12Z. THE
ECMWF AND CMC HEMISPHERIC SPREAD THE BETTER QPF ALL THE WAY TO THE
WV/OH BORDER NR PKB. THE NAM IS THE SLOWEST KEEPING STUFF BACK BY
EVV AT 12Z. THE GFS/CMC REGIONAL ARE THE COMPROMISE AND PUSH THE
BETTER QPF INTO THE CVG TRI-STATE REGION. WENT WITH THE GFS
SOLUTION. UPPED POPS IN THE SW TO LIKELY TO CATEGORICAL. TAPERED
POPS OFF THE SLIGHT CHC IN THE FAR E.
LEANED TOWARDS THE WARMER NAM MOS TEMPS WITH THE PCPN AND CLOUD
COVER WORKING IN OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
S/W SWINGS ACROSS THE FA ON FRIDAY. MODELS SWING THE BEST POPS
ALONG THE OH RIVER DURING THE MORNING...THEN START TO PULL THEM
OUT FROM W TO E IN THE AFTERNOON. WENT WITH CATEGORICAL POPS
ACROSS THE S...WITH A TAPER TO CHC IN THE N.
HIGH PRESSURE BUILDS IN FROM THE NW FRIDAY NIGHT. AFTER A SLIGHT
CHC POP IN THE SE EARLY FRIDAY NIGHT THE REST OF THE AREA AND
NIGHT SHOULD BE DRY.
WENT BELOW MOS IN THE S WITH THE PCPN AND CLOUDS FOR HIGHS
TOMORROW. WENT A MODEL BLEND FOR LOWS FRIDAY NIGHT...WHICH GAVE
LOWS A LITTLE WARMER THAN MOS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS ARE IN GOOD AGREEMENT FOR THE FIRST PART OF THIS PERIOD IN
PLACING HIGH PRESSURE ACROSS THE GREAT LAKES AND OHIO VALLEY.
THEREFORE...KEPT A DRY FORECAST FOR SATURDAY AND SUNDAY WITH SURFACE
HIGH TRAVELING EASTWARD ALONG THE NORTHERN PERIPHERY OF A BROAD AND
FLAT UPPER RIDGE.
BOTH THE GFS AND ECMWF SHOW A FRONTAL BOUNDARY DROPPING SOUTH FROM
THE GREAT LAKES MONDAY INTO TUESDAY...SO WENT WITH A CHANCE OF
THUNDERSTORMS FOR THAT TIME FRAME. MODELS DIVERGE SOMEWHAT AFTER
THAT WITH THE GFS SHOWING A SURFACE HIGH OVER THE REGION WHILE THE
ECMWF INDICATES THE HIGH FARTHER NORTH...WITH A FRONTAL BOUNDARY
PERSISTING ALONG AN UPPER RIDGE AXIS TO THE WEST. WENT CLOSER TO THE
GFS WHICH HAS BEEN MORE CONSISTENT WITH THIS PATTERN AND KEPT POPS
BELOW THE 25 PERCENT THRESHOLD.
TEMPERATURES WILL BE NEAR NORMAL ON SATURDAY WITH HIGHS IN THE MID
TO UPPER 80S. READINGS WILL LIKELY INCREASE ON SUNDAY AND MONDAY DUE
TO WARM ADVECTION AND AIRMASS MODIFICATION...WITH HIGHS FORECAST TO
BE AROUND 90. A SLIGHT AMOUNT OF COLD ADVECTION MAY CAUSE HIGH
TEMPERATURES TO BE A FEW DEGREES LOWER FOR TUESDAY THROUGH
THURSDAY...BACK INTO THE MID AND UPPER 80S.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A BOUNDARY STRETCHED ACROSS SOUTHERN OHIO IS EVIDENT ON RADAR
IMAGERY...AS ISOLATED SHOWERS AND STORMS HAVE DEVELOPED. THIS
ACTIVITY (AND OTHER NEARBY CELLS) WILL PROBABLY REMAIN IN PLACE
FOR THE NEXT FEW HOURS...BEFORE DAYTIME HEATING IS LOST. THE BEST
CHANCE SEEMS TO BE FOR DAYTON IN THE NEXT HOUR OR TWO.
HOWEVER...WITH THE ISOLATED NATURE MAKING IT UNCERTAIN AS TO
WHETHER OR NOT AN EXACT POINT WILL BE IMPACTED AT ALL.
A BETTER CHANCE OF SHOWERS AND STORMS WILL ARRIVE LATE OVERNIGHT
AND INTO THE MORNING HOURS...AS A WEATHER DISTURBANCE MOVES EAST
FROM THE MIDDLE MISSISSIPPI VALLEY. THERE REMAINS UNCERTAINTY AS
TO THE TRACK OF THE REGION OF STEADY PRECIPITATION...BUT IT STILL
APPEARS MORE LIKELY TO AFFECT THE CINCINNATI TAF SITES. THERE IS
ENOUGH CONFIDENCE TO INCLUDE A TEMPO FOR SOME RAIN SHOWERS AT
DAYTON AND WILMINGTON...BUT COLUMBUS MAY BE TOO FAR NORTH TO BE
IMPACTED BY THE STEADIER RAINFALL. ASIDE FROM THE ATTEMPTS TO TIME
OUT THIS ACTIVITY...THERE REMAINS A POSSIBILITY FOR OTHER
ISOLATED SHOWERS AND STORMS IN AND NEAR THE PASSAGE OF THIS
DISTURBANCE. SO...THE TAFS WILL CARRY A RATHER LONG VCSH/CB COMBO
AT THIS TIME. TRANQUIL CONDITIONS WILL SETTLE IN BY FRIDAY NIGHT
BEHIND THE DISTURBANCE.
OUTLOOK...THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...CONIGLIO
AVIATION...HATZOS
Hazardous weather outlook, Jul 7, 3:22 PM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT THU JUL 7 2011
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
082030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
422 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH PRESSURE WILL BUILD ACROSS THE AREA OVER THE WEEKEND...WITH
UNSEASONABLY WARM TEMPERATURES EXPECTED. BY SUNDAY...DAYTIME HEAT
INDICES WILL CLIMB INTO THE MID TO UPPER 90S ACROSS MUCH OF THE
AREA. EVEN HIGHER HEAT INDICES ARE POSSIBLE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>100-OHZ077>082-088-082030-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
422 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN AREA OF SHOWERS AND THUNDERSTORMS IS FORECAST TO WORK ACROSS
THE REGION FRIDAY. LOCALLY HEAVY RAINS ARE POSSIBLE AND MAY CAUSE
BRIEF PONDING OF WATER ON ROADS WAYS AND RAPID RISES ON CREEKS AND
STREAMS.
HIGH PRESSURE WILL BUILD ACROSS THE AREA OVER THE WEEKEND...WITH
UNSEASONABLY WARM TEMPERATURES EXPECTED. BY SUNDAY...DAYTIME HEAT
INDICES WILL CLIMB INTO THE MID TO UPPER 90S ACROSS MUCH OF THE
AREA. EVEN HIGHER HEAT INDICES ARE POSSIBLE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 3:44 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT THU JUL 7 2011
OHZ064-065-073-074-072130-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
444 PM EDT THU JUL 7 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ROSS...SOUTHEASTERN PICKAWAY...WESTERN HOCKING AND SOUTHERN
FAIRFIELD COUNTIES THROUGH 530 PM EDT...
AT 440 PM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
NEAR TARLTON. THESE STORMS WERE NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY DOWNPOURS CAN BE EXPECTED.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE AND SUGAR
GROVE.
ALSO...SOUTH BLOOMINGVILLE...AMANDA...CLEARPORT...ENTERPRISE AND LAKE
LOGAN STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3974 8251 3945 8243 3938 8275 3948 8291
3966 8284
HATZOSSpecial weather statement, Jul 7, 4:38 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT THU JUL 7 2011
OHZ064-073-074-072215-
HOCKING OH-PICKAWAY OH-ROSS OH-
538 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY AND SOUTHWESTERN HOCKING COUNTIES THROUGH 615 PM EDT...
AT 535 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
KINGSTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY DOWNPOURS WILL ALSO BE POSSIBLE...WHICH MAY CAUSE SOME PONDING
OF WATER ON ROADWAYS.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ROSS...SOUTHEASTERN PICKAWAY AND SOUTHWESTERN HOCKING
COUNTIES...INCLUDING WHISLER...HALLSVILLE...TARLTON...ADELPHI AND
LAURELVILLE.
LAT...LON 3937 8263 3936 8264 3936 8272 3942 8294
3948 8296 3956 8293 3955 8261 3937 8260
HATZOSSpecial weather statement, Jul 7, 5:19 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT THU JUL 7 2011
OHZ074-072245-
HOCKING OH-
619 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING COUNTY
THROUGH 645 PM EDT...
AT 618 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAURELVILLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK.
ALSO...SOUTH BLOOMINGVILLE IS NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3939 8249 3939 8250 3937 8252 3937 8263
3936 8264 3936 8272 3937 8275 3955 8274
3946 8244Special weather statement, Jul 7, 6:22 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT THU JUL 7 2011
OHZ060-080000-
PREBLE OH-
722 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PREBLE COUNTY
THROUGH 800 PM EDT...
AT 717 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW HOPE
THAT WAS NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...THIS STORM WILL PRODUCE HEAVY RAINFALL. THIS MAY LEAD
TO PONDING OF WATER ON ROADS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS AND OKLAHOMA.
LAT...LON 3990 8482 3990 8460 3981 8460 3971 8466
3971 8481
HATZOSSpecial weather statement, Jul 7, 8:27 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
927 PM EDT THU JUL 7 2011
OHZ053-054-080200-
CLARK OH-MADISON OH-
927 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON AND EASTERN
CLARK COUNTIES THROUGH 1000 PM EDT...
AT 925 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LONDON...
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LONDON AND CHOCTAW
LAKE.
ALSO...MADISON LAKE...LAFAYETTE...ROSEDALE AND PLUMWOOD ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3994 8355 4002 8350 4009 8349 4001 8326
3982 8342 3986 8359
MKThunderstorm Wind, Madison
- When
- July 7, 8:44 PM EST to 8:48 PM EST
- Where
- Madison County, 5 mi NW of London
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Law Enforcement
- Coordinates
- 39.931, -83.517
Two barns were knocked down and wires were reported down near Highway 40. Trees were also reported down in the area. These occurrences were due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327539.